Format

Send to

Choose Destination
See comment in PubMed Commons below
Acta Reumatol Port. 2012 Oct-Dec;37(4):342-4.

Ibandronate-associated ischemic colitis: case report.

Abstract

Ibandronate is considered to be a safe drug, and the few reported side-effects in the digestive system are usually related to the upper gastrointestinal tract. Large bowel lesions associated to ibandronate use in humans have not been reported. We describe the case of a 52-year-old female with two episodes of lower abdominal pain after the intake of oral ibandronate. The second pain episode was followed by hematochezia with endoscopic and histological evidence of sigmoid ischemia. No other possible causes of colonic ischemia were found. After a short hospital admission, there was a complete clinical, endoscopic and histological recovery. Ibandronate was withdrawn and the patient reported no further gastrointestinal complaints. This is the first reported case of colon bleeding related to the use of Ibandronate.

PMID:
24126426
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Sociedade Portuguesa de Reumatologia
    Loading ...
    Support Center